Hello, I have been using retin-a for about 3 and a half months. I was wondering if I should be removing my make up and flakiness from retin-a with a make up wipe in what can sometimes be an aggressive motion. Can this reveal scars? I have noticed tiny stretched pores and I am wondering is it because of this. Thank you.
Can Removing Make Up in a Sometimes Aggressive Rubbing Motion with a Make Up Wipe While on Retin-a Cause Scarring?
Doctor Answers (1)
Retin-A and Scarring
Retin-A is a cream or gel that is very effective at treating acne and tightening skin. The active ingredient, Tretenoin, is the acid form of Vitamin A. It causes the skin to regenerate more quickly and induces new collage formation, which tightens the skin and gives it a more youthful color and appearance. I do not recommend using Retin A on dry or flaky skin, because this can result in skin irritation. It is also not advisable to use Retin A on sunburned skin. Removing makeup before applying this product is a good idea. However, it is a prudent idea to treat your skin gently to avoid damage to the skin prior to application of Retin A. Scarring is possible but unlikely if used properly.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.